Family describes the horror of fatal fentanyl-heroin overdose

Before you go, we thought you'd like these...
Before you go close icon

Family describes the horror of fatal fentanyl-heroin overdose

Cities across the U.S. are feeling the effects of fentanyl, a synthetic opiate that has been killing more and more drug abusers in recent months. One man is revealing the horrific impact a fatal fentanyl-heroin overdose had on him and his family.

Robert Jacobs told WCPO that he was completely blind sided by his 40-year-old son's death -- a fatal overdose cause by a combination of fentanyl and heroin.

SEE ALSO: Fentanyl-tainted pills wreaking havoc in Sacramento

"It's just a senseless death. He was a good person. He didn't need to go this way," Jacobs said.

Jacobs found his son Adam McRoberts overdosed on the bathroom floor. Jacobs was with McRoberts' 18-year-old son when he found the body.

"There's just too many innocent people losing their lives over this," he told WCPO.

Just last week Jacobs said he found out that his son was using drugs. McRoberts experienced an overdose just days before the fatal overdose that cost him his life.

Paramedics who came to Jacobs' home in attempts to save his son told him there's a deadly mix of heroin and fentanyl going around their city.

"There's too many people dying out here for this stuff," Jacobs said. "I've learned a lot in the past few days about this stuff that I did not know."

RELATED: More about fentanyl

5 PHOTOS
Learn more about fentanyl
See Gallery
Family describes the horror of fatal fentanyl-heroin overdose
A seized counterfeit hydrocodone tablets in the investigation of a rash of fentanyl overdoses in northern California is shown in this Drug Enforcement Administration (DEA) photo released on April 4, 2016. At least 42 drug overdoses in the past two weeks have been reported in northern California, 10 of them fatal, in what authorities on Monday called the biggest cluster of poisonings linked to the powerful synthetic narcotic fentanyl ever to hit the U.S. West Coast. REUTERS/Drug Enforcement Administration/Handout via Reuters
Fentanyl Citrate, a CLASS II Controlled Substance as classified by the Drug Enforcement Agency in the secure area of a local hospital Friday, July10, 2009. Joe Amon / The Denver Post (Photo By Joe Amon/The Denver Post via Getty Images)
This undated photo provided by the Cuyahoga County Medical Examinerâs Office shows fentanyl pills. Authorities say they've arrested Ryan Gaston, a man in a Cleveland suburb after seizing more than 900 fentanyl pills marked liked tablets of the less-potent opiate oxycodone. The Cuyahoga County medical examiner said that lookalike pills were likely to blame for some of the county's 19 fentanyl-related overdose deaths in January 2016. (Cuyahoga County Medical Examinerâs Office via AP)
A collection of different brand and dosages of the Fentanyl patch, clearly marked wit warnings about non-precribed uses, Wednesday, April 26,2006 in St. Louis. Abuse of the patch is on a steady upward swing leading to many deaths. Emergency rooms visits by people misusing the pain relieving opiate fentanyl shot up nearly 14-fold nationwide from 2000 to 2004 to 8,000, according to U.S. Department of Health and Human Services' figures. (AP Photo/Tom Gannam)
of
SEE ALL
BACK TO SLIDE
SHOW CAPTION +
HIDE CAPTION

Read Full Story

Sign up for Breaking News by AOL to get the latest breaking news alerts and updates delivered straight to your inbox.

Subscribe to our other newsletters

Emails may offer personalized content or ads. Learn more. You may unsubscribe any time.

From Our Partners